MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 26; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 26; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 48811226
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; screw backed out at bottom level and wing was broken and screw starting to back out on top level.Patient required revision and was sent to ent to see if there was any damage to the esophagus.
 
Additional Manufacturer Narrative
Method: risk assessment.Results: visual inspection, functional inspection, and manufacturing files were not reviewed because no lot or parts were provided.The patient's bmi (body mass index) was calculated as 32.6, indicating the weight is in the obese category for adults this height.Conclusion: patient's bmi (body mass index) was calculated as 32.6, indicating the weight is in the obese category for adults this height, so this is the probable root cause of the screw backout and locking mechanism fracture as per the statement in the ifu "surgeons must instruct patients in detail about the limitations of the implants, including, but not limited to, the impact of excessive loading through patient weight or activity".
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 26
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6824046
Report Number0009617544-2017-00335
Device Sequence Number898447
Product Code KWQ
UDI-Device Identifier07613252152170
UDI-Public(01)07613252152170
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48811226
Device Catalogue Number48811226
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age44 YR
Patient Weight100